You Can Over Dose on Licorice

posted by Hannah - 

If you go overboard with black licorice, it could be the latter. That’s the Food and Drug Administration’s cautionary message as Americans shell out a monster-sized $2.7 billion on Halloween candy. Gorging on old-fashioned black licorice can spell serious health problems, including irregular heart rhythm, especially for fortysomethings. The culprit is the compound glycyrrhizin, a sweetening compound derived from licorice root. “Glycyrrhizin can cause potassium levels in the body to fall,” the FDA notes. “When that happens, some people experience abnormal heart rhythms, as well as high blood pressure, edema (swelling), lethargy, and congestive heart failure.”

  • If you could OD on any candy, which would it be?

Link: http://www.nydailynews.com/life-style/health/overdose-black-licorice-article-1.3601772

Hannah

Hannah

Want to know more about Hannah? Get their official bio, social pages & articles on Z-100! Read more

title

Content Goes Here